Is Tysabri MY miracle drug?

All MS drugs come with side effects and reactions. While the side effect of Tysabri that seems to have the most attention is PML, it is more likely that you may experience something that is less severe or nothing at all. If you read this blog regularly, you know that I often think of and talk about Tysabri as my miracle drug. Tysabri rescued me from a year of interferon hell and offered me hope for fewer relapses and to slow my MS progression.

Do I still think Tysabri is a miracle drug? YES

Do I still know if Tysabri is MY miracle drug? NO

I have had 22 infusions and from infusion #2 I have experienced infusion reactions. 2-4 were pretty severe and then, things got much better. Number 20-22 have been tough. I didn’t blog about it as I have been going through it over the past several months for a few reasons that I will get to later. My typical reaction includes not only fatigue (which could be from the Benedryl) but also chest pressure and pain that creeps up into the sides of my neck. You know when you drink a frozen drink to fast and get “Brain Freeze”? It usually feels like that, but in my chest, not my head. This reaction typically lasts one or two days at the most but recently it has lasted as long as three weeks.

Even with this reaction, I would choose Tysabri over Interferons. Unfortunately, I may not have that choice. After my last infusion, even with pre-treatment of several drugs, I still had the reaction. My neurologist insisted on an antibody test. I am generally opposed to an antibody test and refused the month before but this time it was test, or no infusion.

Tomorrow, I will get the results I am positive or negative. If I am positive, then I have reached the end of my Tysabri journey. If I am negative, I may have an opportunity to convince my neurologist to give it another try.

I didn’t blog about this because I needed time to experience it, address it and think it through it before sharing. I don’t have the answers yet. Without Tysabri, the first thing I will look at are lifestyle changes. The second will be other drug options.

Will post more tomorrow…

Advertisements

2 responses to “Is Tysabri MY miracle drug?

  1. I’m so sorry, that sucks. My neuro was telling me last week that there is something new they have that is similar to Tysabri, maybe if you have to go off you can try that. Sorry I don’t know the name of it because I wasn’t listening to him — I refuse to hear about anything other than Tysabri.

    This came about because I tested positive for the JC virus and my doctor is making me skip a month of the Tysabri. He most likely will let me resume after that but I’m worried – not of getting PML, but of not being allowed to take Tysabri. So I can understand how you feel. Tysabri is MY miracle drug.

  2. What did you hear? I am thinking about you! SILLY

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s